Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 20, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 7, 2020, 3:30 AM EDT for Hancock County, Washington County, Maine. It took effect at Aug 7, 2020, 6:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2020, 3:30 AM EDT (07:30 UTC)
- In effect from
- Aug 7, 2020, 6:00 AM EDT
- Expired
- Aug 7, 2020, 6:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685 WHUS41 KCAR 070730 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 330 AM EDT Fri Aug 7 2020 MEZ029-030-071530- /O.NEW.KCAR.BH.S.0020.200807T1000Z-200807T2200Z/ Coastal Hancock-Coastal Washington- 330 AM EDT Fri Aug 7 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... * WHAT...The warm air temperatures in the upper 70s to low 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Through this afternoon. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ MCB
2 follow-up statements
905 WHUS41 KCAR 071404 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 1004 AM EDT Fri Aug 7 2020 MEZ029-030-072200- /O.CON.KCAR.BH.S.0020.000000T0000Z-200807T2200Z/ Coastal Hancock-Coastal Washington- 1004 AM EDT Fri Aug 7 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...The warm air temperatures in the upper 70s to lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid to upper 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Through this afternoon. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
986 WHUS41 KCAR 072200 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 600 PM EDT Fri Aug 7 2020 MEZ029-030-081000- /O.EXP.KCAR.BH.S.0020.000000T0000Z-200807T2200Z/ /O.NEW.KCAR.BH.S.0021.200808T1000Z-200808T2200Z/ Coastal Hancock-Coastal Washington- 600 PM EDT Fri Aug 7 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... * WHAT...The warm air temperatures in the low 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Saturday morning through Saturday afternoon. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 7, 12:10 AM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 7, 12:10 AM EDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1210 AM EDT Fri Aug 7 2020 .SYNOPSIS... High pressure will build over the region tomorrow and remain across the area into early next week. A slow moving weak cold front from central Canada will begin approach the region late Tuesday. && .NEAR TERM /THROUGH TODAY/... Midnight update...Minor adjustments were made to temps to raise them a degree or two. Otherwise, the sky is clear and forecast remains on track. Previous Discussion... After a mosunny start this morning clouds quickly increased this morning acrs the north. This resulted in nearly steady temps acrs nrn zones after 15z. Skies likely to clear after 00z at all locations and with winds lightening up, expect most areas to drop into the 50s again for lows tonight. Lwr 50s wl be possible over the deepest vlys in the northwest. High pressure wl be building twd the area tomorrow with mostly zonal flow aloft leading to a quiet day acrs the north with high clouds increasing ahead of trof sweeping thru the Great Lakes. Highs wl appch 80F acrs most of the area Friday. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... It appears the FA will be msly dodging mid/upper s/wvs N and S of the Rgn, with the first system Sat mainly S of the Rgn and second msly missing N of the area Sun aftn. The latest 12z dtmnstc GFS run looks to be an outlier being to strong with the s/wv movg ESE from NE Ont into our FA Sun aftn, so we did go abv guidance PoPs across the N by at least mentioning a slight chc of later aftn and erly eve shwrs/tstms across Nrn areas. Otherwise, both day and ngt tm temps and absolute humidity will be slowly on the rise during this pd with highs in the 80s at most low er trrn lctns N of the immediate Downeast coast given ample sunshine and ovrngt lows mid 50s to lower 60s. Increasing llvl absolute humidity will signal the return of patchy late ngt/erly morn marine fog to coastal areas both late Fri ngt/erly Sat morn and late Sat ngt/erly Sun morn. && .LONG TERM /MONDAY THROUGH THURSDAY/... Behind Sun eve's s/wv skies will become msly clr, and with upper ridging becmg more prominent Mon and spcly Tue, we xpct ptly to msly sunny skies, less than slgt chc or less PoPs, humid conditions, and high temps well into the 80s and even near 90 at some locations on Tue. A weak slow moving cold front from cntrl Can will apch wrn ptns of the FA late Tue bringing a chc of shwrs/tstms late Tue aftn into Tue ngt. This front will make only slow progress thru the FA on Wed, meaning an additional round of sct shwrs/tstms Wed aftn into eve before the cold front moves E of the FA. Thu and Fri attm looks to be fair and warm, but not quite as humid. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... NEAR TERM: VFR next 24 hours. Winds will drop quickly after sunset. Somewhat breezy from the W on Friday, but not as breezy as Thursday. SHORT TO LONG TERM: Fri ngt - Tue...VFR all TAF sites xcpt possible MVFR/IFR vsbys/clgs in patchy fog late ngts and erly morns at KBHB and possibly KBGR. Lgt winds. && .MARINE... NEAR TERM: Winds and seas will remain below SCA levels through Friday. Winds will be less than 10kts late tonight through the day on Friday with seas dropping to 1-3 feet. SHORT TO LONG TERM: No hdlns anticipated attm. Went with about 85 to 90 percent of blended wv guidance for fcst wv hts. Spectral wv groups will include about equal contributions from a shorter 7 sec Nwrd propagating group and an open Atlc background 11 sec NW propagating swell group. Marine fog will begin to become more prominent beginning lat at ngt Fri and Sat ngts and then day and ngt into mid next week. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Farrar/LaFlash/MCB Short Term...VJN Long Term...VJN Aviation...Farrar/LaFlash/VJN Marine...Farrar/LaFlash/VJN
Hazardous weather outlook, Aug 7, 3:24 AM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 324 AM EDT Fri Aug 7 2020 MEZ001>006-010-011-015>017-031-032-080730- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 324 AM EDT Fri Aug 7 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-080730- Coastal Hancock-Coastal Washington- 324 AM EDT Fri Aug 7 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-080730- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 324 AM EDT Fri Aug 7 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:00 PM EDT | Beach Hazards Statement | CAR | Hancock, Washington | 24 hr |
Nearby
Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.